Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

103 years old having pain in chest, COPD, problem in swallowing. What diet should be given?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
My Mother is 103. She has been in the hospital, and now is home. She gets pain in her chest if she eats much. She also has COPD. I think the flem she is swallowing may be the problem. What does my Mother need to do to start eating again?
Posted Thu, 23 Aug 2012 in General Health
Answered by Dr. Mayank Bhargava 50 minutes later
Thanks for posting your query.
At the age of 103, paitent may have decreased immunity and as she is a known case of COPD, there is high risk of ommunosuppresion.
Decreased immunity may precipitate growth of normal commensal fungus in our body. Candida albicans is one of them. Proliferation of candida may cause fungal esophagitis with white curdy patches in oralcavity and food pipe (Esophagus).
You should consult with physician and go for upper GI tract endoscopy and chest x XXXXXXX
If fungal esophagitis is present then you should give her proper treatment.
Very effectve anti-fungal treatment is available.
Put your query if you have.
Best regards,
Dr.Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: 103 years old having pain in chest, COPD, problem in swallowing. What diet should be given? 8 hours later
Dr. Bhargava,

Can we give my Mom the "effective treatment" for the fungul esophagitis, and skip the test that may be tramatic for her? What is the treatment?
Answered by Dr. Mayank Bhargava 57 minutes later
Yes, you can give Tablet flucanozole 100 mg once in a day for coming 14 days.
You can also give clotrimazole oral paste for local application.
With best wishes of rapid recovery,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor